MAUDE Adverse Event Report: WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE

WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE
Model Number CIE3-13-24-00
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information available to date suggests that the removal occurred due to new leg pain reported by the patient 1 year 2 months post-op.The patient had a knee replacement surgery and was attending physical therapy when the leg pain began.No images or additional information was provided by the operating surgeon; thus, the root cause cannot be established with certainty.There is no information that suggests a device malfunction or device failure caused the event to occur.
 
Event or Problem Description
A varilift-lx removal was reported for one implant in a bilateral plif 1 year and 4 months post-op.

Brand Name
VARILIFT-LX
Common Device Name
LUMBAR INTERBODY FUSION DEVICE
Manufacturer (Section D)
WENZEL SPINE, INC.
1130 rutherford lane
suite 200
austin TX 78753
MDR Report Key8075309
Report Number3008009850-2018-00007
Device Sequence Number2363870
Product Code MAX
UDI-Device Identifier00813210020085
UDI-Public00813210020085
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K151900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberCIE3-13-24-00
Device Lot NumberAF008B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR